Sign up for a WebBoard account Sign Up Keyword Search Search Calendar Calendar More Options... Options
Chat Rooms Chat Help Help News News Log in to WebBoard Log in Not Logged in
Show tree view Topic
Go to previous topicPrev TopicGo to next topicNext Topic
Author Message
Anonymous
Subject:medication

I have neuroendocrine cancer with tumors in my liver and I also have osteopenia.  I am concerned about the side effects the osteoporosis meds have on the liver especially because of the other meds that I take for my cancer.  I take calcium with vitamin D and I do weight bearing exercises, hiking and yoga but every time I have a bone density scan it seems to be a little bit worse. Do the benefits of the osteoporosis drugs out weigh the side effects on my liver?


Posted: 04 Oct 2011 11:00 AM
Originally Posted: 04 Oct 2011 11:02 AM
Left Button SpacerRight Button Spacer
 
 
Lhearn

Lhearn

Total Messages 104

Subject:medication

The most important thing to consider, is that medicine for bone health, ie Fosamax, generic Fosamax (Alendronate), Boniva, Actonel, and Reclast use the kidney to eliminate the medication that is not bound to the bone.  There is no detrimental effect on the liver.  I would encourage you to continue your current regimens of calcium, vitamin D, weight-bearing and strenghth-training exercises.  If you continue to have bone loss, the rational for medicine to prevent fractures often outweigh the risks.  This is a conversation you need to explore with your practitioner.


Posted: 05 Oct 2011 10:42 AM
Originally Posted: 05 Oct 2011 10:43 AM
Left Button SpacerSend user an email email|View user's profile profileRight Button Spacer
 
 
 
Go to previous topicPrev TopicGo to next topicNext Topic

 
go

Log In Options